Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Missed birth control pill. Had unprotected sex. Feeling sick, cramps, darker nipples, whitish discharge. Am I pregnant?

hey well im wondering about this question aswell, im on birth control pill but last month a missed a pill the same day i had unprotected sex, for the last 2 weeks ive been havin cramp ,feeling sick, my breasts feel fuller and around the nipple is getting darker and the vains are becoming more prominant, i was due on my period on the 26th i came on but i noticed it was really light and onli lasted 2 days then i had a clear 2 days of loosing nothin then i lost a brownish colour but very light, i have been also havin a white/milky dishcharge ive taken a test on the day of my period but it was negative, is there any chance im pregnant ? thanks x
Asked On : Sat, 23 Jun 2012
Answers:  1 Views:  445
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Hello there

The most important pills not to miss are those just before and after the 7 day break. So if you have missed any of that dose then pregnancy could be a possibility more because you even had unprotected intercourse. Also your symptoms of breast engorgement and discharge support the chance of pregnancy. Still if your urine test for negative, I suggest you to repeat the test after you are a week overdue.
The other possibility can be a side effect of long term use of pills. The heaviness of a menstrual flow depends on the thickness of the lining of the uterus just before the onset of menses. The thicker the lining, the heavier the flow. If you are using low-dose pills(for example Ortho Novum, LoOvral, Ovcon, Loette containing 20ug estrogen), there is a tendency for the uterine lining to become very thin, over the course of many months. Clinically, this is reflected as lighter and lighter periods which may even stop completely. This is not a dangerous condition and will resolve if the pills are stopped. Stopping the pill is not necessary, however, because there are other safe alternatives.
If the periods are simply very light (1-2 days),you can ignore the problem because this situation poses no threat.
If periods have totally stopped or brown spotting like in your case, you have to rule out pregnancy by doing a urine or blood test for hcG. If negative, you may change to a different pill with different hormone in it. This will often lead to recognizable periods because the different hormone is metabolized differently.
You can also keep taking the same pill.As long as you otherwise feel well, the absence of periods while taking pill is not known to have any adverse effects.

I hope i have answered your query.
take care.
Answered: Sat, 20 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor